Nonsteroidal anti-inflammatory drug-induced acute respiratory distress syndrome


Ozbek A. E. , Divrikoglu Y. S. , YILMAZ S. , Aytas N. U. , Celik E.

AMERICAN JOURNAL OF EMERGENCY MEDICINE, cilt.36, 2018 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 36 Konu: 10
  • Basım Tarihi: 2018
  • Doi Numarası: 10.1016/j.ajem.2018.07.004
  • Dergi Adı: AMERICAN JOURNAL OF EMERGENCY MEDICINE

Özet

Drug induced acute respiratory distress syndrome (ARDS) is a common clinical condition. Patients typically present with noncardiogenic pulmonary edema. Large number of ARDS cases reported induced by antineoplastic drugs and other drug intoxications. The pathophysiologic mechanisms of drug induced ARDS remains unknown. One of the postulated mechanisms of drug induced ARDS is anaphylaxis. We present a case of acute respiratory distress syndrome complicated by anaphylactic shock after use of two different nonsteroidal antiinflammatory drugs (NSAID). To the best of our knowledge, ARDS following normal doses of NSAID ingestion has not been reported previously. The case showed that ARDS may occur after ingestion of therapeutic doses of NSAID. NSAID ingestion should be considered in the differential diagnosis of patients with non-cardiogenic pulmonary edema. (C) 2018 Elsevier Inc. All rights reserved.